Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 33, NWS Fort Worth, TX

May 16, 2025Navarro County, Texas

NWS Fort Worth, TX issued this tornado warning at May 16, 2025, 8:29 PM CDT for Navarro County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2025, 8:29 PM CDT (01:29 UTC)
Expired
May 16, 2025, 9:00 PM CDT
In force
31 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 8:32 PM CDTFUNNEL CLOUDRice, TXStormchaser photo showed a funnel cloud over I-45 near Rice.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 5:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3730 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3730 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

294 
WFUS54 KFWD 170129
TORFWD
TXC349-170200-
/O.NEW.KFWD.TO.W.0033.250517T0129Z-250517T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
829 PM CDT Fri May 16 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Northeastern Navarro County in north central Texas...

* Until 900 PM CDT.

* At 829 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Alma, or 10 miles north of Corsicana, moving
  southeast at 25 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Kerens, Chatfield, Powell, Roane, Rice, Goodlow, Eureka, Mildred,
  Corsicana, and Richland-Chambers Reservoir.

This includes Interstate 45 between mile markers 234 and 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3203 9626 3220 9659 3223 9658 3229 9645
      3219 9618
TIME...MOT...LOC 0129Z 293DEG 22KT 3223 9650 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

Shamburger
2 follow-up statements
292 
WWUS54 KFWD 170143
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
843 PM CDT Fri May 16 2025

TXC349-170200-
/O.CON.KFWD.TO.W.0033.000000T0000Z-250517T0200Z/
Navarro TX-
843 PM CDT Fri May 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN NAVARRO COUNTY...

At 842 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Corsicana, moving southeast at 30
mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kerens, Powell, Roane, Goodlow, Chatfield, and Richland-Chambers
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3219 9645 3224 9642 3219 9618 3205 9625
TIME...MOT...LOC 0142Z 293DEG 25KT 3219 9639 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Shamburger
711 
WWUS54 KFWD 170151
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
851 PM CDT Fri May 16 2025

TXC349-170200-
/O.CON.KFWD.TO.W.0033.000000T0000Z-250517T0200Z/
Navarro TX-
851 PM CDT Fri May 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN NAVARRO COUNTY...

At 851 PM CDT, a severe thunderstorm capable of producing a tornado 
was located 7 miles northwest of Kerens, or 10 miles northeast of 
Corsicana, moving southeast at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kerens, Powell, Roane, Goodlow, and Richland-Chambers Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3219 9618 3205 9625 3216 9641 3223 9636
TIME...MOT...LOC 0151Z 286DEG 22KT 3218 9632 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Shamburger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 16, 6:38 PM CDT, 1 hour 51 minutes earlier. Its key messages:

  • Thunderstorms are expected to continue through the rest of the evening roughly along and east of I-35. Some thunderstorms could become severe with primarily a large hail threat.
  • Scattered storms will be possible each afternoon and evening Saturday through Monday. A few storms may be severe (5-15% chance).
  • A cold front on Tuesday will knock temperatures back down to near or slightly below normal for the middle of next work week, with afternoon highs dropping into the upper 70s/low 80s.
Area forecast discussion, May 16, 6:38 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
638 PM CDT Fri May 16 2025

...New Aviation, Short Term...

.KEY MESSAGES...

- Thunderstorms are expected to continue through the rest of the
  evening roughly along and east of I-35. Some thunderstorms
  could become severe with primarily a large hail threat.

- Scattered storms will be possible each afternoon and evening
  Saturday through Monday. A few storms may be severe (5-15%
  chance).

- A cold front on Tuesday will knock temperatures back down to
  near or slightly below normal for the middle of next work week,
  with afternoon highs dropping into the upper 70s/low 80s.

&&

.SHORT TERM... /NEW/
Update:

Thunderstorms that have developed across portions of North and
Central Texas late this afternoon and into the early evening will
continue to push south and east, the exception being any left
splits that continue to persist. The main threat continues to be
large hail with isolated damaging wind gusts as well. Our special
19z sounding reveals substantial instability and steep lapse
rates, with straight hodographs supportive of splitting
supercells. These storms will have an increased risk for large
hail, with right movers having a low but non-zero threat for
tornadoes given a weakened cap and the availability of surface-
based parcels. This threat is low due to poor low-level shear, but
is worth watching either way. Activity will gradually wind down
with a weakening trend starting around 10-11 PM before
dissipating.

Another, slightly more widespread round of severe weather can be
expected tomorrow across all of North and Central Texas. The main
threats once again will be large to very large hail and damaging
winds, depending on storm mode evolution. There is once again a
low but non-zero threat for tornadoes. The best timing for the
activity tomorrow will be anywhere between 1 PM to 8 PM. For more
details, please see the previous discussion down below this one.

Reeves

Previous Discussion:
/Through Saturday Night/

Storm chances will gradually wane after sunset as storms continue
moving to the east/southeast this evening. With the parent system
responsible for the stalled boundary well north of our region,
little to no shift is expected to the positioning of this front.
Tonight, expect conditions to remain humid with temperatures
struggling to dip below 70 degrees for a large part of the region.

The aforementioned stalled boundary will once again become the
focus of attention tomorrow. The main difference will be the added
source of lift as a short-wave moves overhead late in the morning
to early afternoon hours.

Similar to today, forecast thermodynamic profiles once again
drive instability above 4500 J/kg within a strongly sheared
effective inflow layer. The stalled boundary will continue to be
the surface feature for thunderstorms to initiate. With the added
forcing for ascent due to the shortwave, storm mode will initially
be supercellular in nature. With upscale growth, supercells will
become clusters of storms with a migration from large hail to
damaging winds as the main threats. There will be slightly more
low-level shear tomorrow, however, the overall tornado potential
will continue to remain low.

Afternoon thunderstorms will diminish closer to midnight as
daytime heating gradually wanes. Unfortunately, the boundary will
move very little and remain draped from northeast to southwest
across North Texas. This will set the stage for additional
thunderstorm development this weekend...additional details listed
below.

Hernandez

&&

.LONG TERM... /Issued 207 PM CDT Fri May 16 2025/
Update:
The active weather will continue as we move into a new week.
Additional rounds of thunderstorms can be expected through Tuesday
before dry weather settles across the region. For details
regarding next week's forecast, see the discussion below.

Hernandez

Previous Discussion:
/Sunday through Thursday/

...Sunday through Monday Night...

On Sunday, the dryline will retreat further west, extending from
the Texas Hill Country through western Oklahoma. Aloft, a strong
upper-level disturbance will pivot from the Great Basin into the
Rockies. The primary disturbance, however, won't eject east of
the Rockies until Monday. As such, forcing for ascent will be weak
Sunday evening, resulting in very isolated storm coverage along
the dryline. Storms should mostly remain west of the I-35/35W
corridor and near the Red River should they develop. Any storm
Sunday evening will have the potential to be severe, with deep
layer shear supportive of organized updrafts and 3000-4000 J/kg of
SBCAPE. This will bring the potential for large hail and damaging
winds with any mature thunderstorm. Though non-zero, the tornado
threat will be low owing to weak low-level shear. Storms should
quickly dissipate after sunset due to continued weak forcing and
the redevelopment of a strong capping inversion.

On Monday, the primary upper-level vort max is expected to eject
out into the central Great Plains. This will induce surface
cyclogenesis somewhere in eastern Colorado or western Kansas. As
the low develops and tracks east, a cold front will approach the
area from the north, with a dryline draped from central Oklahoma
down the I-35 corridor into central Texas. East of the dryline, a
very warm and moist airmass will still be in place, with SBCAPE on
the order of 2500-3500 J/kg. PVA with the approach of the main
disturbance aloft will bring sufficient forcing for ascent to
develop scattered thunderstorms along the dryline by the late
afternoon/early evening hours. Exact storm coverage remains
uncertain at this time, but should be more widespread than any
convection on Sunday. As storms mature and move off the dryline,
abundant SBCAPE, strong deep layer shear, and 0-1km SRH in excess
of 200 m2/s2 will be favorable for all modes of severe weather,
particularly for any discrete storms that can persist into the
early overnight hours with the development of the low-level jet.
Exact timing and coverage remain uncertain at this point, as this
will be determined by the progression of the upper-level
disturbance and the strength of the capping inversion during the
daytime hours.

...Tuesday through Thursday...

By Tuesday, a cold front will move through the region. Isolated
thunderstorms along the front during the morning hours will become
more widespread as the day progresses. At this time, it looks like
the front should push east of our area before peak heating and
the greatest potential for storms gets underway. Regardless,
there will be enough deep layer shear and instability in place to
support organized convection, so will have to continue monitoring
for the potential of additional strong to severe thunderstorms
during the early afternoon hours.

Behind the front and through the middle of next week, temperatures
will return to near or slightly below normal. Highs should be in
the upper 70s and low 80s, with nighttime lows dropping into the
upper 50s/low 60s. High pressure will dominate behind the front,
supportive of dry weather Tuesday evening through Thursday.

Darrah

&&

.AVIATION... /NEW/
Concerns...High potential for VCTS/TSRA, MVFR/IFR ceilings.

Any storms that continue to develop this evening will gradually
move to the south and east through sunset tonight with impacts
continuing for much of the airspace through midnight tonight.
Large hail and gusty winds will be possible, with a low chance for
brief north flow depending on how far south and east the boundary
manages to move. Southerly flow will resume overnight through
tomorrow morning. Up next will be lowering ceilings through the
morning, with low end MVFR favored. There is a low chance for IFR
ceilings as well, scattering out into the mid to late morning.
There is a bit of uncertainty in exact timing and placement for
convection tomorrow afternoon, and this can be further refined in
subsequent TAF issuances overnight.

Reeves

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested along and east of I-35 this
evening. Even if activation is not locally requested, any reports
of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  90  72  88  72 /  30  50  20  20  20
Waco                74  92  71  92  72 /  50  40  20  10  10
Paris               66  87  69  85  69 /  30  50  40  20  20
Denton              67  91  69  87  69 /  10  40  20  30  20
McKinney            68  90  70  85  71 /  20  50  30  20  20
Dallas              71  92  72  88  72 /  40  50  20  20  20
Terrell             70  88  71  87  72 /  70  50  30  20  10
Corsicana           73  91  73  91  74 /  70  40  20  10   5
Temple              74  94  71  93  74 /  30  30  20  10   5
Mineral Wells       68  93  69  91  70 /   5  40  20  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until midnight CDT tonight for TXZ094-
095-103>107-117>123-130>135-141>148-156>162-174-175.

&&

In the hours before

Local storm report, May 16, 8:02 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
802 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Hail             Ennis                   32.34N 96.63W
05/16/2025  M1.00 Inch       Ellis              TX   Broadcast Media

            Photo of quarter hail in N Ennis.

&&

MAS
Local storm report, May 16, 8:05 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
805 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Hail             6 S Midlothian          32.41N 97.01W
05/16/2025  E2.00 Inch       Ellis              TX   Public

            delayed report, photo on social media, time
            estimated from radar.

&&

MAS
Local storm report, May 16, 8:08 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
808 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Hail             1 S Garrett             32.35N 96.66W
05/16/2025  E2.00 Inch       Ellis              TX   Public

&&

MAS
Local storm report, May 16, 8:12 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
812 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     Hail             Cranfills Gap           31.77N 97.83W
05/16/2025  E1.00 Inch       Bosque             TX   Public

&&

MAS
Local storm report, May 16, 8:19 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
819 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     Hail             1 ESE Ennis             32.33N 96.62W
05/16/2025  E1.25 Inch       Ellis              TX   Broadcast Media

            1.25 inch hail measured.

&&

MAS
Local storm report, May 16, 8:28 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
828 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     Hail             1.2 N Meridian          31.94N 97.65W
05/16/2025  M2.11 Inch       Bosque             TX   Broadcast Media

            photo of 2.11 inch hail measured.

&&

MAS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:12 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton63 min
May 16, 7:25 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDEllis, Henderson, Kaufman, Navarro65 min
May 16, 8:08 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson, Somervell54 min
May 16, 8:22 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDEllis, Henderson, Kaufman, Navarro53 min
May 16, 8:58 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Hill, Johnson, Tarrant42 min
May 16, 9:15 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Henderson, Navarro49 min
May 16, 9:39 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas66 min
May 16, 9:43 PM CDTSpecial Weather StatementFWDEllis47 min
May 16, 10:12 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman33 min
May 16, 10:45 PM CDTSpecial Weather StatementFWDRains30 min
May 17, 2:25 PM CDTSpecial Weather StatementFWDMills35 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills63 min
May 17, 3:35 PM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton55 min
May 17, 3:40 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills65 min
May 17, 3:54 PM CDTFlash Flood WarningFWDHamilton, Mills3 hr
May 17, 4:18 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Somervell42 min
May 17, 4:24 PM CDTSevere Thunderstorm WarningFWDCoryell51 min
May 17, 4:40 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto, Parker42 min
May 17, 4:45 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hill, Hood, Johnson, Somervell60 min
May 17, 5:11 PM CDTSpecial Weather StatementFWDMcLennan49 min
May 17, 5:20 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise44 min
May 17, 5:41 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson, Limestone, McLennan, Navarro64 min
May 17, 6:03 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague, Wise24 min
May 17, 6:08 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Grayson50 min
May 17, 6:26 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise47 min
May 17, 6:45 PM CDTSpecial Weather StatementFWDNavarro45 min
May 17, 6:52 PM CDTSpecial Weather StatementFWDMills38 min
May 17, 6:55 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson43 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.